I recently changed the time for my Lantus shot form 10:30 pm to 9:30 pm (12 units) and started to get lows. I thought Lantus didn’t peak like NPH but I’m not sure, as always all knowledge very welcomed.
I noticed peaks with Lantus & changing the dose didn’t help me. I switched to Levemir & found it more level. Levemir also doesn’t sting & it doesn’t expire as quickly.
I give myself lantus around 12am. I do see lower number sin the morning… Try taking it either in the morning or RIGHT before you go to bed.
I use to get lows when I took it at night so Diabetic Educator had me switch to mornings. She had me do half that night, half the next morning, and then full dose the following morning. I haven’t been low since.
it does peak…but it’s supposed to be insignificant. I experienced peaks with Lantus, but ended up cutting back on the dosage. Though if it was merely just peaking…I’m not sure why you wouldn’t have experienced lows when injecting at 10:30?
I’m not altogether consistent in the time I do my Lantus (8-10 units). I do it right before I go in to read in bed at night. I haven’t experienced lows and am at a good number when I get up
It has a slight peak but really it’s only noticeable for me if i skip meals. Maybe your using too much quick acting insulin and getting the lows off the tale end of that? Or perhaps too much lantus? I have to watch when i exercise as the tail end effect of humalog had cause me to go low on a few occasions. I would also get random lows from too much lantus dosage which in turn gave my humalog more action than the one to 15 ratio i was used too. Definately check out the book “Think like a Pancreas” it has helped me a good deal with dosing and getting my lantus dose close to a more level line rather than a spikey one.
Great answers ! Gracias !